Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS El Paso, TX

July 1, 2000El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jul 1, 2000, 7:46 PM MDT for El Paso County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2000, 7:46 PM MDT (01:46 UTC)
Expired
Jul 1, 2000, 8:20 PM MDT
In force
34 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS54 KEPZ 020151 COR
SVRELP
TXC141-020220-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
746 PM MDT SAT JUL 1 2000

...CORRECTED TO INDICATE VICINITY OF DOWNTOWN EL PASO...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM AND FLASH FLOOD WARNING FOR...
  WEST CENTRAL EL PASO COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 820 PM MDT

* AT 744 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM   
IN THE VICINITY OF DOWNTOWN EL PASO... MOVING NORTHEAST AT 10 MPH.

EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER...
FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM.
PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:25 PM MDT, 7 hours 21 minutes earlier.

Area forecast discussion, Jul 1, 12:25 PM MDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1225 PM MDT SAT JUL 1 2000

SYNOPSIS...
LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THE NEXT SEVERAL
DAYS AS AMPLE MOISTURE REMAINS IN PLACE TO PRODUCE AFTERNOON AND
EVENING THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL.

DISCUSSION...
NO BIG CHANGES PLANNED FOR THIS PACKAGE. MAY BE A SLIGHT DECREASE IN
LOW LEVEL MOISTURE AS SFC FLOW TURNS WESTERLY WITH DIGGING UPPER
TROF. GIVEN TIME OF YEAR HOWEVER...SFC DEWPOINTS WILL REMAIN HIGH
ENUF TO WARRANT POPS THROUGH THE PERIOD. WILL KEEP CHC POPS FOR
EVENING AND SLGT CHC DURING THE DAY FOR ALL BUT THE MOUNTAINS. WILL
BUMP TEMPS UP A BIT THOUGH NOT AS MUCH AS AVN/MRF.

EL PASO               BB  72/ 95/ 70/ 96/ 70  32323
LAS CRUCES            BB  67/ 94/ 65/ 95/ 65  32323
ALAMOGORDO            BB  67/ 94/ 65/ 95/ 65  32323
CLOUDCROFT            BB  48/ 73/ 46/ 74/ 46  33333
TRUTH OR CONSEQUENCES BB  67/ 95/ 65/ 96/ 65  32323
SILVER CITY           BB  61/ 88/ 59/ 89/ 59  32323
DEMING                BB  66/ 94/ 64/ 95/ 64  32323
LORDSBURG             BB  66/ 96/ 64/ 97/ 64  32323
SIERRA BLANCA         BB  69/ 94/ 67/ 95/ 67  32323

.ELP...NONE

16/SIMENSKY

N

In the hours before

Special weather statement, Jul 1, 7:23 PM MDT, 23 minutes before
TXZ055-020205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
723 PM MDT SAT JUL 1 2000

...THUNDERSTORMS AND HEAVY RAIN OVER EL PASO COUNTY...

AT 7:15 PM MDT DOPPLER RADAR SHOWED NUMEROUS THUNDERSTORMS IN
EASTERN EL PASO. ADDITIONAL THUNDERSTORMS ARE CURRENTLY MOVING
TOWARDS THE WEST SIDE OF EL PASO FROM THE WEST. THESE STORMS ARE
PRODUCING HEAVY RAIN...DANGEROUS LIGHTNING...AND STRONG WINDS.
RADAR ESTIMATES THAT UP TO THREE QUARTERS OF AN INCH OF RAINFALL
HAS ALREADY FALLEN OVER PARTS OF FAR EAST EL PASO AND THE LOWER
VALLEY. ADDITIONAL RAINFALL WILL LIKELY CAUSE MINOR FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES
A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:57 PM MDTFlash Flood WarningEPZEl Paso2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.